MTX side effects???

MTX side effects???

Hi everyone!

I'm here 5 weeks after my RA diagnosis, I'm on my 3rd dose of 12.5mg MTX and the 3rd week of a new cluster of blisters! Saw my rheumy nurse last week who said they weren't related to MTX but I'm not convicted, I've always had pretty good skin and now after each dose ( about 2 days later ) I get a cluster of blisters, coincidence?????? 1st dose - cluster on legs, 2nd dose - cluster on arm, 3rd dose ( on Monday) cluster or my chest, they burn & itch like crazy, I've tried anti allergy meds but they make no difference what so ever!!! (Dr app tomorrow for possible MTX injection's) Any advice, thanks Jilly

8 Replies

  • Hi Jilly...sorry to read you're having a problem with blisters. I can't offer any advice I'm afraid apart from maybe logging when it happens then showing it again to your Rhemy nurse? After reading through the blogs on here it does look like this has happened before to other peeps, so hopefully some more replies will be along soon :). When I was on MTX I did get a nasty spot couple of days after taking it but no blisters. Good luck x

  • Maybe the meds making you more sensitive to the sun when u r walking around. Try some allergy suncream when they settle a bit and I would maybe talk to the Rheumy helpline? I got blisters but in my mouth and they did settle after a few weeks, hope you feeling better soon and the mtx starts to help your pain too. Xxx

  • Yes they look like a more extreme version of the ones I get. Time definitely improved things eventually for me and the injections helped things still more. I know the blisters relate to MTX because, like you, I was getting them a few days after. I was even getting a few in my nose recently which were so sore so I had a month off mtx and Hydroxy to try and work things out. It didn't solve anything much in terms of other side effects but when I restarted the injections a blister came again - now 3 doses later they've not come back so switching to injections may help - and is definitely significantly better at fighting RA. Good luck they are horrid I know. Tilda xx

  • I decided to stop having my MTX injections 3 months ago, I'd been taking it for nearly 3 years and I had been suffering from continuous side effects, mouth ulcers, itchy cluster blisters on my fingers,hands, legs and a itchy scalp with very severe hair loss.

    Strangely I've not been having much pain and stiffness apart from in my thumbs! I know it's probably not going to last but at the moment I'm down to taking 4 painkillers a day, so without my 15mg of MTX i think that's a miracle.

    I'll be going back to MTX sometime this year, but at the moment I'm just having a break from it and don't advise anyone else to, without seeing your doctor first.

  • hi Jilly, I have them and now they have escalated into actual open sores, I came off MTX it goes away, I go back on they return, now they are everywhere, all over scalp, neck, (chest mainly and scalp), have seen a specialist, she said dermatitis and golden staph, alos then told it was inflammation due to RA of my skin????? aLL i KNOW IS THEY ARE GETTING WORSE, keep a journal and photos like u already have. Bactroban (script)helps mine and sudocrem (from woolies or chemist) is the best. good luck, if you get ulcers in your mouth, you cannot beat betadine mouth gargle, instantly better. I take 10mg injection and folic acid which my RD wants me to change folic acid to Leucoviron, I have script but haven't tried it yet due to anaemia, need to check with GP as RD not there. Hugs

  • thats 10mg injectible MTX.

  • Hi everyone, well after a trip to the Dr the blisters are a side effect, he has given me to ficus in cream to apply 4x daily and see how I get on and more anti sickness tabs to stop the nausea ( I so hope they work ) x gentle hugs x

  • I have this same issue all of a sudden. I'm allergic to sunlight so I don't go outside much. Have you found the cause? Maybe we are allergic to mtx? I've been on it for more than two years never had an issue til I was taken off for two month and restarted. no one seems to have an answer.

You may also like...